Thunderstorm Wind, Warren
- When
- August 19, 6:20 PM EST
- Where
- Warren County, Tidioute
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.683, -79.417
Thunderstorm winds knocked down trees in Tidioute.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 19, 2:48 PM EST, 3 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 348 PM EDT FRI AUG 19 2005 .SHORT TERM (TONIGHT)... WE HAVE A POTENTIALLY INTERESTING SCENARIO IN PLACE FOR LATER TODAY AND THIS EVENING...BUT AS YET LITTLE OR NO ACTIVITY DETECTED. WARM FRONT IS MOVING INTO WRN PA ACCOMPANIED BY A WIND SHIFT TO THE SOUTH AND A SURGE IN DEWPOINTS INTO THE LOWER 70S. THIS SHUD CONTINUE SLOWLY EAST INTO MY WRN COUNTIES TOWARD EVENING. 12Z GUID STILL WANTS TO SHOW ANOMALOUSLY STRONG FORCING TO DEVELOP...ESPECIALLY FOR THE DOG DAYS OF SUMMER. THE EXIT REGION OF AN UPPER LEVEL SPEED MAX...ON THE ORDER OF 60-80 KTS...IS MADE TO SURGE EASTWARD INTO THE REGION BY EVENING. BEING THAT THE NOSE OF THE UPPER JET STREAK IS SHOVED RIGHT INTO STATE...MODELS CONFINE THE BEST DIVERGENCE NORTH OF HERE IN NY STATE...IN THE LEFT EXIT REGION AS WOULD BE EXPECTED. STILL...THE LOWER BRANCH OF THIS THERMALLY INDIRECT TRANSVERSE CIRCULATION IS USED TO CREATE A RAPID RESPONSE IN THE LOW LEVEL WIND FIELD...BRINGING A SOUTHWESTERLY LOW LEVEL JET ON THE ORDER OF 30-40KT UP THRU CTRL AND NRN PA BY LATE AFTERNOON AND EVENING. SREF MEMBERS SHOW THE LOW LEVEL JET BEING SOME 3-4 STD DEVIATIONS STRONGER THAN NORMAL. MEANWHILE WE SEE DEEP LAYERED MEAN WEST-NORTHWESTERLY FLOW ABOVE THE VERY LOW LEVEL SOUTHERLIES... RESULTING IN HIGH VALUES OF FORECAST DEEP LAYER SHEAR WITH RUC AND HIGH RES ETA PROGGING VALUES OF SOME 30 TO 50 KTS BY THE 21-00Z TIME FRAME. MOISTURE IS ALREADY SEEN TO BE REBOUNDING. 12Z SOUNDINGS SHOWED PRECIP WATERS WELL OVER AN INCH...WITH VALUES IN THE 1.5 TO 2 INCH RANGE POISED JUST SOUTH OF THE REGION. ANOMALY CHARTS SHOW VALUES IN THE 1-3 STD DEV ABOVE NORMAL RANGE THRU THIS EVENING. BIGGEST LIMITING FACTOR CONTINUES TO BE THE LACK OF SUNSHINE HERE IN CTRL PA...THUS PUTTING A DAMPER ON THE INSTABILITY. WE ARE PRETTY EFFECTIVELY COOL AIR DAMMED AT THIS TIME WITH THE WARM FRONT DOG LEGGING OFF TO OUR WEST AND SOUTHWEST. VIS SAT LOOPS SHOWS THE LOW CLOUDS HANGING VERY TOUGH OVER THE CENTRAL MOUNTAIN AREA. MODELS SHOW THE WARM FRONT HAVING A HARD TIME MAKING IT INTO CTRL PA BEFORE NIGHTFALL AND DEVELOPS ONLY MODEST INSTABILITY INTO MY WESTERNMOST COUNTIES BY 21-00Z. WITH MID AFTERNOON EFFECTIVELY UPON US AND NOT MUCH HAPPENING...AM NOT CONFIDENT THAT MUCH WILL HAPPEN. THINK THE BEST CHC WILL BE OVER THE FAR NW PART OF THE AREA WHERE IT LOOKS LIKE THE SOUTHERLY FLOW IS STARTING TO SCOUR OUT THE LOW CLOUDS AND IT LOOKS TO BE STARTING TO DESTABILIZE. THIS TIME OF YEAR WE ARE ESPECIALLY TIED TO THE SUN WHEN IT COMES TO SEVERE STORMS...SO AS WE APPROACH SUN DOWN AND SEE THE LOSS OF HEATING...WE WILL ALSO SEE A RAPID FALL OFF IN THE POTENTIAL FOR SEVERE STORMS IN OUR AREA. IF THINGS DONT START COOKING SOON..THEY PROBABLY WONT AT ALL. LA CORTE && .LONG TERM (SATURDAY THROUGH FRIDAY)... INITIAL COLD FRONT SLIPS THROUGH ON SATURDAY WITH LIMITED DYNAMICS...SO KEPT POPS LOW DURING THE DAY AS PER MOS GUIDANCE. MORE IMPRESSIVE COLD FRONT FOLLOWS FOR SAT NIGHT INTO SUNDAY... BRINGING HIGH CHANCE/LOW LIKELY POPS WITH SLIGHT POSSIBILITY SOME STORMS MAY PRODUCE WIND DAMAGE. AFTER FRONT MOVES THROUGH THE WEATHER BECOMES BENIGN FOR SEVERAL DAYS FROM MONDAY THROUGH THURSDAY UNDER HIGH PRESSURE. COOL MORNINGS AND MOSTLY SUNNY DAYS WILL BE THE RULE. RIDGE AXIS WILL SLIDE BY LATE IN THE WEEK...ALLOWING SOME MOISTURE TO RETURN WITH SLOWLY RISING HEIGHTS. THERE WILL ALSO BE A LOW CHANCE OF TSTORMS SLIDING IN FROM THE WEST BY FRIDAY. && .AVIATION... FIRMLY COLD AIR DAMMED HERE IN THE RIDGE-VALLEY REGION. LOWER SUSQ HAS MANAGED TO CREEP UP TO VFR...WITH MOST OF THE REMAINDER OF THE REGION HAVING A HARD TIME LOSING THE MVFR CEILINGS. THINK THE OVERNIGHT WILL SEE A SLOW BUT GENERAL IMPROVEMENT OVER THE AREA AS SOUTHWESTERLY FLOW MANAGES TO ERODE THE CLOUDS FOR A TIME IN THE WARM SECTOR. SCATTERED CONVECTION SHUD KEEP THE NRN AND NERN AREAS FLIRTING WITH LOW CLOUDS AND REDUCED VISIBILITY OVERNIGHT...WITH THE REMAINDER OF THE TERMINALS SEEING MAINLY MVFR VISIBILITIES DEVELOPING IN THE INCREASINGLY HUMID AIRMASS. IF MORE WIDESPREAD RAINS DEVELOP...THINK THE LATE NIGHT AND PREDAWN HOURS COULD GET QUITE SOUPY. AT THIS TIME...THINK THE BEST CHANCE OF THAT TO HAPPEN WILL BE ACROSS THE NRN TIER. LA CORTE && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LACORTE/RXR LONG TERM...RXR AVIATION...LACORTE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 443 AM EDT FRI AUG 19 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-200845- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 443 AM EDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL AND WESTERN PORTIONS OF THE AREA LATER THIS AFTERNOON INTO EARLY TONIGHT AS A WARM FRONT MOVES ACROSS. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITHIN SOME OF THESE THUNDERSTORMS. IN ADDITION...THERE IS A SMALL CHANCE OF ISOLATED TORNADOES ACROSS THE WESTERN PORTIONS OF THE AREA DURING THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT WILL SWEEP ACROSS CENTRAL PENNSYLVANIA LATE SATURDAY NIGHT. AHEAD OF...AND ALONG THIS FRONT...STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. THE MAIN THREAT FROM THESE THUNDERSTORMS WOULD BE DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON INTO EARLY TONIGHT. KL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 630 PM EDT FRI AUG 19 2005 PAZ004-192300- WARREN- 630 PM EDT FRI AUG 19 2005 ...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY... AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF TITUSVILLE...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR GRAND VALLEY AROUND 645 PM AND TIDIOUTE AROUND 700 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
The Pittsburgh radar (KPBZ), 145 km away, was scanning. The volume nearest the first event began at 23:19 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down trees in Tidioute.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469729.